Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking medicine for vitamin D deficiency. Knee pain and feeling weakness. What's wrong?

Answered by
Dr.
Dr. Krishna Kumar

Spine Surgeon

Practicing since :2002

Answered : 102 Questions

default
Posted on Thu, 17 Jan 2013 in Bones, Muscles and Joints
Question: I live in Mumbai, India. I was suffering from severe lower back and shoulder pain for past 3 years. About 6 months ago I was diagnosed with vitamin D deficiency i.e. 8. Since then I have been taking supplement (both oral and injections). My pain has reduced to a large extent after taking supplements. But I still feel weak in my legs if I have to stand at a place for a duration(5-10 minutes), also sometimes the pain becomes severe and my back starts to hurt once again. Then I take complete bed rest for a day and would feel better afterwards. Apart from this I have been suffering form knee pain since last month. The pain is not there if I dont exert my knee and will come only when I do fast walk or climb stairs. I feel that overall my muscle have become weak(it could be lack of physical activity or could be vitamin deficiency) .Sometimes the knee pain becomes very severe. My current prescription mostly includes vitamin and mineral supplements.
doctor
Answered by Dr. Krishna Kumar 1 hour later
Hello,
Thank you for sharing your problem with me.

Vitamin D deficiency could result in pain and feeling of muscle weakness.

Back pain is also possible with Vit D deficiency.

But if you are experiencing severe back pain; as you mentioned in 5-10min of standing; it would be good to do an MRI Scan of your spine to rule out any other underlying issues.

If your MRI turns out to be normal, then you must undergo core muscle strengthening exercise program with the help of a physiotherapist to improve the condition of your back muscles.

Please revert to me if you have further doubts.

Regards

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Lab Tests ,  

Recent questions on  Severe back pain

doctor1 MD

my boyfriend is vometing and cramping and has severe back pain uper and lower and its been going on for years now. Do you know what may be causing this? Today he has been vometing green. He has been pooping black and I dont understand what is causeing this pain to him. Please help.

doctor1 MD

i have severe back pain, shoulder pain, & also have left side from neck to leg pain,, so my docotr gives me tablet buta proxyvon but after taking that i am feeling very energyless, acidity, hedache & I have backpain which is tolerable but it is there, what to do?

doctor1 MD

i have left leg pins and needles and heaviness, my leg goes with under me, i have severe back pain and my mri showed thecal sac compression and imprignment of nerves. im on high level of pain relief including morphine and gabapentin. what treatment can the do?

doctor1 MD

severe back pain, headache, sweating randomly when its not warm in the room, dizzy, feeling like i might vomit (at random) abdominal cramping, weird menstrals, all within about a month. very fatigued as well but that might be from the pain keeping me awake

doctor1 MD

My wife is getting severe back pain . Which doctor to consult.

doctor1 MD

I am taking high doses of Gabapentin for sever back pain following two (failed) back surgeries: my Lumbar spine is fused. I also take Prozac . My back has severely limited my ability top exercise and I am overeating compulsively: would Contrave be...

doctor1 MD

For the last 3 nights I have been woken up with severe back pain bad enough to keep me from sleeping. I have no issues with my back throughout the day while sitting or standing, but when I lay down on my back or sides the pain is pretty bad. Advil...